Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 149, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 15, 2017, 4:32 PM CDT for Lubbock County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2017, 4:32 PM CDT (21:32 UTC)
- Expired
- Jun 15, 2017, 5:00 PM CDT
- In force
- 28 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
County Lubbock County, TX
The radar
The Lubbock radar (KLBB), 18 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 2:20 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 533 J/kg
- Mixed-layer CIN
- -325 J/kg
- Mixed-layer LCL
- 2642 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
055
WUUS54 KLUB 152132
SVRLUB
TXC303-152200-
/O.NEW.KLUB.SV.W.0149.170615T2132Z-170615T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
432 PM CDT THU JUN 15 2017
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Western Lubbock County in northwestern Texas...
* Until 500 PM CDT
* At 431 PM CDT, a severe thunderstorm was located near Reese Center,
or 14 miles west of Lubbock, moving east at 15 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Lubbock, Abernathy, Wolfforth, Shallowater, Lubbock South Plains
Mall and Reese Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3353 10208 3382 10209 3383 10183 3346 10195
TIME...MOT...LOC 2131Z 288DEG 12KT 3366 10212
HAIL...<.75IN
WIND...70MPH
$$
JGD1 follow-up statement
579 WWUS54 KLUB 152151 SVSLUB Severe Weather Statement National Weather Service Lubbock TX 451 PM CDT THU JUN 15 2017 TXC303-152200- /O.CON.KLUB.SV.W.0149.000000T0000Z-170615T2200Z/ Lubbock TX- 451 PM CDT THU JUN 15 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR WESTERN LUBBOCK COUNTY... At 451 PM CDT, a severe thunderstorm was located over Shallowater, or 7 miles northwest of Lubbock, moving east at 15 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Lubbock, Abernathy, Wolfforth, Shallowater, Lubbock South Plains Mall and Reese Center. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3353 10208 3382 10204 3383 10183 3346 10195 TIME...MOT...LOC 2151Z 275DEG 15KT 3365 10197 HAIL...<.75IN WIND...60MPH $$ JGD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:13 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 15, 3:13 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 313 PM CDT Thu Jun 15 2017 .DISCUSSION... Severe thunderstorms are the immediate concern this afternoon shifting to heat Friday and Saturday. Hi-res models have handled the initial thunderstorm development pretty well giving to confidence to evolution this afternoon and evening. Convective initiation has been along the surface trough with better low level moisture downstream per surface dew point temperatures in the low to mid 60s and MLCAPE values of 3000-4500 J/kg generally east of I-27. Impinging mid level speed max is strong enough to produce 0-6 km bulk shear. This combo should lead to some supercellular structure. A severe watch has already been issued. It doesn't appear at this point that these storms will organize into a broad MCS, so will keep precip chances in the chance category. After this evening, heat becomes the story. The subtropical upper high centered over Mexico is still progged to amplify over the western CONUS and become centered over AZ and NM by the end of the weekend. The evolution of 500 mb heights don't tell the whole story with progged 1000-500 mb thicknesses and 850/700 mb temperatures better indicators of the heat that should expand eastward over the forecast area. MOS has decreased its highs for Friday, although not really certain why, and they are now a decided outlier. Have discounted and run to the higher end of model blend at this time. It will be warmer still on Saturday with MOS in line with other guidance. This will put the counties on the Caprock decidedly in Heat Advisory criteria, and with high confidence have decided to pull the trigger and issue this product well in advance. A pretty healthy cold front is still expected to move through the forecast area Sunday with timing now favoring it clearing before noon. This should knock highs back to seasonal norms for Sunday with a lingering effect into Monday. Focus for convection Sunday afternoon is thus now expected to be south of the forecast area with warm mid level temps the other major negative factor toward precipitation. Finally, model projections of thicknesses and mid level temperatures suggest temperatures returning to widespread triple- digit highs Wednesday and Thursday. Have trended above model blend and a touch above MOS numbers which in turn are well above climo. && .LUB WATCHES/WARNINGS/ADVISORIES... Heat Advisory from 1 PM to 8 PM CDT Saturday for TXZ021>024- 027>030-033>036-039>042. && 07
Hazardous weather outlook, Jun 15, 3:52 PM CDT, 40 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 352 PM CDT Thu Jun 15 2017 TXZ021>044-162100- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 352 PM CDT Thu Jun 15 2017 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms will move to the southeast across the South Plains and Rolling Plains this afternoon and evening. Some storms will become severe with hail up to 3 inches in diameter and wind gusts in excess of 60 mph possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A heat advisory has been issued for Saturday for areas on the Caprock, generally along and west of a Silverton to Post line, for high temperatures of 105-109 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this evening.
In the hours before
Local storm report, Jun 15, 4:26 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
426 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND GST 4 S LEVELLAND 33.53N 102.36W
06/15/2017 M65 MPH HOCKLEY TX MESONET
&&
EVENT NUMBER LUB1700238
JMThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:10 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 50 min |
| Jun 14, 7:49 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Kent, King, Stonewall | 41 min |
| Jun 14, 11:21 PM CDT | Special Weather Statement | LUB | Hale | 24 min |
| Jun 15, 2:41 PM CDT | Heat Advisory | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Floyd and 10 more | 53 hr |
| Jun 15, 3:28 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lamb | 32 min |
| Jun 15, 3:58 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 32 min |
| Jun 15, 4:08 PM CDT | Flash Flood Warning | LUB | Hockley, Lamb | 112 min |
| Jun 15, 4:16 PM CDT | Areal Flood Advisory | LUB | Hockley | 89 min |
| Jun 15, 4:22 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 38 min |
| Jun 15, 4:26 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 34 min |
| Jun 15, 4:54 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 36 min |
| Jun 15, 4:57 PM CDT | Areal Flood Warning | LUB | Hockley, Lynn, Terry | 2 hr |
| Jun 15, 4:57 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock, Lynn, Terry | 33 min |
| Jun 15, 4:59 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock, Lynn | 31 min |
| Jun 15, 5:14 PM CDT | Areal Flood Advisory | LUB | Lubbock | 91 min |
| Jun 15, 5:21 PM CDT | Severe Thunderstorm Warning | LUB | Lynn, Terry | 24 min |
| Jun 15, 5:25 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Lubbock | 35 min |
| Jun 15, 5:27 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 33 min |
| Jun 15, 5:35 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 40 min |
| Jun 15, 5:40 PM CDT | Severe Thunderstorm Warning | LUB | Lynn, Terry | 35 min |
| Jun 15, 5:55 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Garza | 35 min |
| Jun 15, 5:58 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 47 min |
| Jun 15, 6:06 PM CDT | Areal Flood Warning | LUB | Childress, Hall | 114 min |
| Jun 15, 6:10 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 35 min |
| Jun 15, 6:11 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 34 min |
| Jun 15, 6:43 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle, Hall, Motley | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.